MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's exact age was not reported, however, the patient was reported to be over the age of 18.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on august 04, 2020 that a wallflex biliary rx fully covered rmv stent was implanted in the common bile duct during a stent placement procedure performed sometime in february or early march.According to the complainant, on (b)(6) 2020, during a scheduled stent removal procedure, it was noted that the stent slightly migrated, the stent was deformed, and the middle of the stent was kinked.There was difficulty in removing the stent.A foreign body hood protector was used to help remove the stent without damage to the patient or scope.The physician attempted to straighten the stent using a hurricane balloon via dilation and the stent was able to be removed with raptor forceps.Reportedly, the stricture was resolved at the time of the migration.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Photographs provided by the complainant of the device after removal show the stent struts at the proximal end of the stent bent and stretched.The stent was kinked in the middle of the stent.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10457043
Report Number3005099803-2020-03538
Device Sequence Number17025331
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public08714729953197
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570380
Device Catalogue Number7038
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1